Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 9, NWS Tulsa, OK

April 10, 202222 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Apr 10, 2022, 3:35 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 10, 2022, 9:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2022, 3:35 AM CDT (08:35 UTC)
In effect from
Apr 10, 2022, 9:00 AM CDT
Expired
Apr 10, 2022, 5:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3196 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS74 KTSA 100835
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
335 AM CDT Sun Apr 10 2022

ARZ001-002-010-011-OKZ049-053>076-102200-
/O.NEW.KTSA.WI.Y.0009.220410T1400Z-220410T2200Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
335 AM CDT Sun Apr 10 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts 35 to 45 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest Arkansas.

* WHEN...From 9 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
493 
WWUS74 KTSA 102159
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
459 PM CDT Sun Apr 10 2022

ARZ001-002-010-011-OKZ049-053>076-102300-
/O.EXP.KTSA.WI.Y.0009.000000T0000Z-220410T2200Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
459 PM CDT Sun Apr 10 2022

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

Surface winds continue to decrease late this afternoon and will
let the advisory expire. In far northwest Arkansas there may 
remain a few isolated gusts up near 40 mph over the next hour or 
so, though winds should begin to weaken. 

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:36 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 10, 12:36 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1236 AM CDT Sun Apr 10 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 924 PM CDT Sat Apr 9 2022

At mid evening...southeasterly surface winds had weakened with
gusts mainly less than 20 mph. However...a surface low deepening
over Eastern Colorado is progged to move into Central Kansas
overnight and strengthen the pressure gradient across the region.
In response...southerly winds are forecast to increase again
overnight with gusts of 20 to 35+ mph across much of eastern
Oklahoma and northwest Arkansas. The strongest gusts of around
40 mph may end up being in the higher elevations of far southeast
Oklahoma and Western Arkansas as 925-mb winds of 40-50KT and
850-mb winds of 50-60KT are forecast tonight. For now will hold
off on any wind headlines and let the mid shifts re-evaluate with
latest data.

Increasing southerly flow over the CWA tonight will aid in
increasing low level moisture...with forecast dewpoints back up
around 40 deg by 12z Sunday for most locations. These conditions
will help to keep temperatures warmer tonight with forecast lows
in the 50s for the majority of the CWA. For the evening
update...have added minor adjustments to wind/wind gusts tonight
into Sunday and also added a few tweaks to hourly temp/dewpoint
trends tonight. The rest of the forecast seems to be on track at
this time.

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 145 PM CDT Sat Apr 9 2022

A shortwave trough sliding across the central and northern Plains
Sunday will help force a frontal boundary down into northern OK by
afternoon, with a dryline trailing south over central/southwest
OK. Moisture return will still be ongoing from the recent frontal
intrusion into the Gulf, with upper 40s NW to upper 50s SE by
evening. Current indications are that storms are not likely thru
00Z as capping holds, with increasing potential during the evening
and overnight in the vicinity of the slow moving front. Storms
will gradually shift east into NW AR Monday morning. Any storms
that develop will pose a large hail and damaging wind threat. The
front sags south down into SE OK and W AR Monday afternoon. Will
maintain at least slight chance thunder probs with models keeping
best convective potential east and south of area.

As mentioned previously, a subtropical wave may bring increasing
shower and storm chances to SE OK and WC AR Tuesday. There is
hints in both the GFS and EC of potential dryline development
Tuesday afternoon as well for central/eastern OK. The dryline
storms will pose the greatest severe potential, though some severe
is possible with the subtropical wave activity as well.

The latest 12Z iterations of the GFS and ECMWF remain in some
disagreement with the timing of the strong upper storm system that
will be ejecting into the Plains Wednesday. FWIW, the 12Z UKMET
appears to be leaning toward the slower ECMWF solution with the
surface and upper air features. As such, the eastern half of the
forecast area (far eastern OK into western AR) stands a better
chance of seeing strong to severe storms during the midday and at
least early afternoon hours before the front pushes east of the
region. The western half of the region behind the front could see
a period of near critical fire weather conditions due to expected
strong winds and dry air moving in.

The next storm system and associated front will bring potential
for showers and storms Friday night into Saturday. This will be
followed by a cooler weather pattern heading toward Easter
Sunday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1233 AM CDT Sun Apr 10 2022

South winds will continue to increase and will gust to 25 to 35
knots at times the rest of tonight and Sunday. Scattered
thunderstorms may affect the northeast Oklahoma and far northwest
Arkansas sites Sunday evening. VFR conditions will prevail outside
of any thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  55  72  58 /  10  40  10  10
FSM   80  61  78  62 /  10  20  30  30
MLC   80  62  79  61 /   0  20  10  10
BVO   83  52  72  53 /   0  40  10  10
FYV   77  56  71  58 /  10  40  50  30
BYV   76  56  70  57 /  10  50  60  30
MKO   79  58  75  58 /   0  30  20  10
MIO   78  53  68  53 /  10  70  40  10
F10   81  59  75  58 /  10  20  10  10
HHW   80  64  83  64 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
LONG TERM....30
AVIATION...05
Hazardous weather outlook, Apr 9, 9:40 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat Apr 9 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat Apr 9 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Along and West of Highway 75 in Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Elevated fire weather concerns remained common for locations
along and west of Highway 75 in northeast Oklahoma late this
evening. Relative humidity values will continue to recover into
the overnight hours, which will help to decrease fire weather
dangers. However, southerly winds are forecast to increase again
through the night with gusts of 20 to 35 mph and locally higher
possible across the region. The stronger winds could impact any
ongoing fire suppressions.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Very High Fire Weather
		 Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...Very High Fire Weather
		  Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather
			Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Multiple periods with both fire weather and severe weather
concerns will exist from Sunday into much of next week. Late
Sunday afternoon, a cold front will move into northeast Oklahoma.
Near the front Sunday evening, a few strong to severe
thunderstorms will be possible across far northeast Oklahoma,
spreading into northwest Arkansas Sunday night. Large hail and
damaging winds will be the primary threats.

Thunderstorms are also forecast Monday through Wednesday, although
uncertainty in the severe weather details remains high. Some
severe thunderstorms are likely during this time frame,
especially Tuesday into Wednesday, with significant severe weather
impacts possible. Stay tuned to the latest forecasts as details
become more certain.

Critical fire spread rates are expected behind a surging dryline
and cold front Wednesday afternoon. Windy and dry conditions are
expected to persist through the end of next week, keeping fire
weather concerns elevated.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.